HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   ADD / ADHD (http://www.healthboards.com/boards/add-adhd/)
-   -   Adderal wearing off and feeling tired (http://www.healthboards.com/boards/add-adhd/890376-adderal-wearing-off-feeling-tired.html)

Ah0762 02-21-2012 12:27 PM

Adderal wearing off and feeling tired
 
I am 20 and have been taking medicine for add for about a year and a half
I have taken focalin before then vyannse xr.
My doctor switched me to adderal 20 mg xr
It definitely helps me with concentration and motivation, but I
Still feel very distracted while studying, reading, ect.. Then after about 3
Or 4 hours I feel tired and sluggish. I had mentioned to my doctor about taking I maybe twice a day but he still put me on xr one a day. Please let me know what
You think and if it's ok to tell your doctor maybe you need a higher dose and twice a day?

Thunor 02-21-2012 08:43 PM

Re: Adderal wearing off and feeling tired
 
Four hours seems in line with what most people experience with Adderall XR. Despite the fact that it's supposed to work for 8-12 hours, that's simply not what most people get.

It would certainly not be out of line to suggest to your doctor that you take your Adderall twice a day. If you're an American, you could suggest he prescribe IR twice a day (we Canadians don't have that option, only having access to XR), or you could ask for an increase in dosage, to see if that helps; 20mg is on the lower end of the spectrum.

addprogrammer 02-23-2012 08:14 PM

Re: Adderal wearing off and feeling tired
 
Tell your doctor what you told us. To wit: "1 adderal 20 mg xr
... definitely helps me with concentration and motivation, but I
Still feel very distracted while studying, reading, ect.. Then after about 3
Or 4 hours I feel tired and sluggish."

Answer his questions. Follow his new prescription. Report back in month.

Bob

marisuela 03-03-2012 11:02 AM

Re: Adderal wearing off and feeling tired
 
Try taking regular adderall twice a day, instead of xr once a day. It might take a few tries to get the dosage right for you. I take 15 mgs around 7am and another 15mgs around 2pm and it keeps me going until around midnight. I used to take 20mgs twice a day, but recently bumped my dose down to 15, and I think I might be ready to bump my afternoon dose down to 10.

A huge myth about adderall is that people "get used to it," or "build a tolerance," to it. What's actually happening is that your brain is learning to function off medication. Too much adderall can make ADD symptoms feel worse than before!

Talk to your doc about trying a lower dose, twice a day and see if that makes a difference for you.

addprogrammer 03-23-2012 09:13 PM

Re: Adderall wearing off and feeling tired
 
Ah0762,

Please integrate all replies into a composite picture. IMO, every reply is correct. Each looks at piece of the puzzle. Putting them all together gives you a clearer view of the big picture.

One other factor that I like to add is ADHD comorbidities. One author stated that ADHD rarely travels alone. How often are other disorders implicated?

A study "concluded that pure ADHD is rare ... studies reporting on ADHD cases without comorbidity probably refer to highly atypical samples."

That sounds like 100% to me. Anxiety, depression, bi-polar among others often show up in adults with ADHD. Children more often have oppositional defiant disorder and developmental coordination disorder along with ADHD.

Other disorders along with ADHD complicate the dickens out of medication management. The newest ADHD Guidelines strongly recommend that doctors look closely for other disorders and include them into overall medication management.

Make sure you got a good, very good doctor, one that is up to date with the latest research findings and the new ADHD guidelines.

That is it from me. Over and out. Bob


All times are GMT -7. The time now is 11:05 PM.